MAUDE Adverse Event Report: COOK INC OPEN-END URETERAL CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY

COOK INC OPEN-END URETERAL CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Model Number G14274
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: pre-amendment.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, prior to a cystoscopy, during which a catheter would be placed in the right ureter, an open-end ureteral catheter was inspected and no visible issue was found.Once the procedure was completed and the catheter was removed from the patient, the physician noticed the tip of the catheter was no longer intact.Using the cystoscope that was still in use, the physician and other healthcare staff were able to see the portion of the tip that had remained within the right ureter of the patient.The physician then used sterile graspers to remove the remaining piece of the catheter from the patient.No other pieces of the catheter were seen with the cystoscope and all 70 cm of the catheter were accounted for.No unintended section of the device remained inside the patient's body.No adverse effects to the patient were reported due to this incident.
 
Additional Manufacturer Narrative
Additional information: b3 (date of event).Investigation/evaluation: reviews of the complaint history, device history record, and quality control data were conducted during the investigation.A review of the device history record found no non conformances for the reported lot number.A search of the complaint database revealed no other complaints for the reported lot number.A review of manufacturing procedures found that sufficient inspection activities are in place to identify this failure mode prior to distribution.The device was not returned for this complaint so a device failure analysis could not be carried out.Cook has no more product in stock from the same lot available to review in place of the complaint device.As there are no related non conformances on the lot, adequate inspection activities have been established, there is objective evidence that the device history record was fully executed, and there are no other lot related complaints that have been received from the field, it was concluded that there is no evidence that non conforming product exists in house or in field.There is also no evidence to suggest the complaint device was not manufactured to specification.The complaint was confirmed based on customer testimony.The cause of the complaint could not be established.We will continue our monitoring for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
A user facility sus report#: mw5088794 was received on 26aug2019.

Brand Name
OPEN-END URETERAL CATHETER
Common Device Name
GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8907273
Report Number1820334-2019-02036
Device Sequence Number2716154
Product Code GBL
UDI-Device Identifier00827002142749
UDI-Public(01)00827002142749(17)220611(10)9803796
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2022
Device Model NumberG14274
Device Catalogue Number020015
Device Lot Number9803796
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/02/2019
Supplement Date Received by Manufacturer08/26/2019
Initial Report FDA Received Date08/19/2019
Supplement Report FDA Received Date09/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1